Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 263, NWS Wichita, KS

September 14, 20054 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 14, 2005, 11:16 PM CDT for 4 counties in Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2005, 11:16 PM CDT (04:16 UTC)
Expired
Sep 15, 2005, 12:00 AM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 11:20 PM CDTHAIL 18 Nnw Cherryvale, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 150416
SVRICT
KSC099-125-133-205-150500-
/O.NEW.KICT.SV.W.0263.050915T0416Z-050915T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT WED SEP 14 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LABETTE COUNTY IN SOUTHEAST KANSAS.
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  NEOSHO COUNTY IN SOUTHEAST KANSAS.
  SOUTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL MIDNIGHT CDT.

* AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR NEODESHA...OR ABOUT 21 MILES SOUTH OF
  CHANUTE...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  DENNIS...ERIE...GALESBURG...NEODESHA...ST. PAUL...SYCAMORE...
  THAYER...SOUTH MOUND

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO THE SIZE OF 
QUARTERS IN CHAUTAUQUA COUNTY.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3736 9578 3729 9569 3733 9553 3734 9547
      3739 9509 3766 9509 3771 9523

$$

KLEINSASSER
2 follow-up statements
000 
WWUS53 KICT 150441
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1139 PM CDT WED SEP 14 2005

KSC125-205-150449-
/O.CAN.KICT.SV.W.0263.000000T0000Z-050915T0500Z/
WILSON KS-MONTGOMERY KS-
1139 PM CDT WED SEP 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND WILSON COUNTIES
HAS BEEN CANCELLED...

AT 1134 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3749 9551 3734 9552 3734 9547 3739 9509
      3766 9509 3771 9523

$$

KSC099-133-150500-
/O.CON.KICT.SV.W.0263.000000T0000Z-050915T0500Z/
NEOSHO KS-LABETTE KS-
1139 PM CDT WED SEP 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN LABETTE
AND NEOSHO COUNTIES UNTIL MIDNIGHT CDT...

AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO
AROUND 60 MPH...ALONG WITH SMALL HAIL. THIS STORM WAS LOCATED NEAR 
GALESBURG...OR 14 MILES SOUTHEAST OF CHANUTE...AND MOVING NORTHEAST 
AT 65 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NEOSHO AND
NORTHWESTERN LABETTE COUNTIES...INCLUDING THE TOWNS OF ERIE AND ST.
PAUL.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL IN NORTHEAST 
MONTGOMERY COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 3749 9551 3734 9552 3734 9547 3739 9509
      3766 9509 3771 9523

$$

KLEINSASSER
000 
WWUS53 KICT 150503
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1203 AM CDT THU SEP 15 2005

KSC099-133-150514-
/O.EXP.KICT.SV.W.0263.000000T0000Z-050915T0500Z/
NEOSHO KS-LABETTE KS-
1203 AM CDT THU SEP 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LABETTE AND
NEOSHO COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 1201 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3749 9551 3734 9552 3734 9547 3739 9509
      3766 9509 3771 9523

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 9:38 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 14, 9:38 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CDT WED SEP 14 2005

.UPDATE...

TONIGHT:
INCREASING DEEP LAYER ISENTROPIC LIFT (ESPECIALLY IN 300-310K LAYER)
IN RESPONSE TO APPROACHING UPSTAIRS TROF PLAYING VITAL ROLES IN THE
INCREASED SHRA/TS THAT ARE SPREADING E/NE FROM NW KS ACROSS NC KS AS
EVENING PROGRESSES. PER THIS REASONING HAVE PRESSED MUCH HARDER ON
POP THROTTLE ACROSS CENTRAL KS WHERE POPS HAVE BEEN INCREASED TO
50-60%. REST OF FORECAST APPEARS ON TRACK IN MOST RESPECTS
(ESPECIALLY FROM SHRA/TS STANDPOINT) AS SFC-850MB THETA-E ADVECTION
INCREASES OVER SC/SE KS AS 850-MB WARM FRONT GRADUALLY LIFTS ACROSS
OK/KS BORDER TO SERVE AS FOCUS FOR PRONOUNCED MOIST CONVERGENT AXIS.
DEEP LAYER SHEAR VERY IMPRESSIVE OVER NR OK & SRN KS AS DEPICTED BY
AREA PROFILERS, SO DESPITE MODEST INSTABILITY, A FEW CELLS MAY
PRODUCE SOME HAIL TO AROUND 3/4 INCH. CURRENT HWO HAS THIS FACET
HANDLED WELL SO NO UPDATE REQUIRED FOR THIS LATTER PRODUCT.

&&

ES

.PREV DISCUSSION... /ISSUED 341 PM CDT WED SEP 14 2005/

DISCUSSION...
MAIN FORECAST CONCERNS ARE POTENTIAL FOR THUNDERSTORMS/HEAVY RAIN
POTENTIAL TONIGHT INTO THURSDAY.

TONIGHT-THURSDAY:
WATER VAPOR IMAGERY THIS AFTERNOON REVEALS A STRONG SHORTWAVE TROF
MOVING INTO COLORADO AND NEW MEXICO. NEARLY STATIONARY FRONT EXTENDS
FROM SOUTHERN MISSOURI ACROSS NORTHEAST OKLAHOMA TO A LOW PRESSURE
AREA SOUTHWEST OF WICHITA FALLS, TEXAS. THE STRONG SHORTWAVE TROF
WILL EJECT OUT ACROSS KANSAS/OKLAHOMA TONIGHT INTO THURSDAY. AS THIS
HAPPENS, MOISTURE CONVERGENCE SHOULD INCREASE ALONG THE TRAILING 850
FRONT FROM NORTHERN OKLAHOMA THROUGH SOUTHEAST KS INTO SOUTHERN
MISSOURI. ANTICIPATING AN MCS OR TWO TO DEVELOP TONIGHT CLOSER TO
THE SURFACE FRONT IN OKLAHOMA WHERE STRONGER INSTABILITY WILL
RESIDE. IN ADDITION, HEAVY RAIN POTENTIAL SHOULD EXIST IN RIGHT-REAR
QUAD OF 110 KT UPPER JET STREAK, WHICH SHOULD BE FROM SOUTHERN AND
EASTERN OKLAHOMA INTO SOUTHERN MISSOURI AND ARKANSAS, OR JUST TO THE
SOUTHEAST OF SOUTHEASTERN KS. THEREFORE NOT PLANNING ANY FLOOD
WATCHES IN OUR FORECAST AREA AT THIS TIME. SCATTERED
SHOWERS/T-STORMS SHOULD DEVELOP OVER SOUTH CENTRAL/SOUTHEAST KS THIS
EVENING, WITH COVERAGE LIKELY INCREASING OVERNIGHT INTO THURSDAY
MORNING ESPECIALLY IN SOUTHEAST KS. PROGGED SHOWALTERS ONLY RUNNING
MINUS 1 TO MINUS 2 IN OUR SOUTHERN COUNTIES TONIGHT INTO THURSDAY,
HOWEVER SOMETIMES THE MODELS CAN UNDERPLAY ELEVATED INSTABILITY. A
FEW STORMS NEAR THE OKLAHOMA BORDER COULD CONTAIN PENNY TO NICKEL
SIZED HAIL. OTHERWISE, PRECIPITATION CHANCES AND CLOUD COVER SHOULD
DECREASE FROM WEST TO EAST IN OUR FORECAST AREA THURSDAY INTO EARLY
THURSDAY EVENING, AS ISENTROPIC DOWNGLIDE SETS IN BEHIND DEPARTING
UPPER TROF. COOLEST HIGHS (MID 70S) SLATED FOR SOUTHEAST KS WHERE
CLOUDS/PRECIPITATION WILL LINGER, WITH NEAR 80 LIKELY FOR CENTRAL KS.

THURSDAY NIGHT-FRIDAY:
A NEW UPPER TROF WILL DIG INTO THE SOUTHWEST WITH SHORTWAVE RIDGING
DEVELOPING OVER KANSAS. AS SURFACE HIGH BUILDS IN THURSDAY NIGHT,
THE ETA/GFS SOUNDINGS SHOW FOG POTENTIAL LATE THURSDAY NIGHT INTO
FRIDAY MORNING, ESPECIALLY FOR AREAS THAT RECEIVE RAIN TONIGHT. NO
SIGNIFICANT CHANGES IN THINKING FOR FRIDAY - SEASONAL HIGHS WITH
SKIES BECOMING MOSTLY SUNNY.

FRIDAY NIGHT-SATURDAY:
GFS AND NAM REMAIN CONSISTENT IN SHOWING A SHORTWAVE EJECTING OUT
ACROSS THE CENTRAL PLAINS FROM THE UPPER TROF IN SOUTHWEST. A 45 KT
LOW-LEVEL JET WILL DEVELOP FRIDAY NIGHT FROM WEST TEXAS INTO CENTRAL
KANSAS. THIS WILL ALLOW FOR STRONG 850 MB MOISTURE ADVECTION ALONG
WITH ISENTROPIC LIFT ON THE 310K SURFACE INTO CENTRAL AND SOUTH
CENTRAL KS. CURRENT SLIGHT CHANCE POPS REASONABLE FOR FRIDAY NIGHT
AND EXTENDED INTO SATURDAY MORNING. AS LOW-LEVEL JET VEERS OUT
SATURDAY MORNING, NOT OUT OF THE QUESTION THAT SOME OF THE ELEVATED
CONVECTION COULD MAKE IT INTO SOUTHEAST KS. AS LONG AS REMNANT CLOUD
COVER IS NOT A PROBLEM, CURRENT FORECAST HIGHS (UPPER 80S/LOWER 90S)
LOOKS GOOD. NEXT UPPER TROF WILL BE DIGGING INTO THE SOUTHWEST/GREAT
BASIN ON SATURDAY.

SUNDAY-MONDAY:
MEDIUM RANGE MODELS SHOWING SUBSTANTIAL DIFFERENCES IN HOW THE UPPER
TROF OVER THE SOUTHWEST WILL EVOLVE OVER TIME. NCEP FAVORED THE 06Z
GFS WHICH BROUGHT A COLD FRONT SOUTHWARD INTO CENTRAL KS ON SUNDAY
WHERE THE BOUNDARY STALLS INTO MONDAY. UTILIZING THE 06Z GFS, WILL
CARRY A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN CENTRAL/SOUTH
CENTRAL KS SUNDAY INTO MONDAY. HOWEVER, BASED ON THE GFS ENSEMBLE
DATA, THE ENSEMBLE 576 DAM HEIGHT CONTOURS ARE ALL OVER THE PLACE BY
MONDAY AND BEYOND, WHICH INDICATES A HIGH DEGREE OF UNCERTAINTY IN
THE PATTERN. SO OUR FORECAST CONFIDENCE BECOMES LOW FROM SUNDAY AND
BEYOND.

TUESDAY-WEDNESDAY:
AGAIN, MEDIUM RANGE MODELS ALL OVER THE PLACE WITH THE UPPER
PATTERN. IN ADDITION, THE GFS ENSEMBLE HEIGHT DATA SHOWS A VERY HIGH
STANDARD DEVIATION, WHICH TELLS ME THE MODEL IS CLUELESS AND
USELESS. THEREFORE, BEST BET IS TO TREND CURRENT FORECAST FOR
TUESDAY TOWARD CLIMATOLOGY ON WEDNESDAY AND WILL NOT ADD ANY
PRECIPITATION CHANCES AT THIS TIME.

CARUSO

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  79  58  84 /  50  30  10  10
HUTCHINSON      58  80  57  84 /  40  30  10  10
NEWTON          58  79  56  83 /  50  30  10  10
ELDORADO        60  78  56  84 /  50  40  10  10
WINFIELD-KWLD   62  80  57  84 /  60  40  20  10
RUSSELL         55  82  56  85 /  30  10   5  10
GREAT BEND      56  83  57  85 /  30  10   5  10
SALINA          58  82  56  84 /  30  20   5  10
MCPHERSON       57  80  57  83 /  40  30  10  10
COFFEYVILLE     63  77  56  84 /  70  70  30  10
CHANUTE         61  75  56  82 /  60  70  20  10
IOLA            61  76  55  81 /  50  60  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 14, 4:10 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
410 PM CDT WED SEP 14 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
410 PM CDT WED SEP 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT, MAINLY ACROSS SOUTH
CENTRAL AND SOUTHEASTERN KANSAS. A FEW OF THE STORMS COULD BE STRONG
WITH HAIL UP TO NICKEL SIZE AND 50 MPH WINDS, MAINLY FOR THOSE
COUNTIES NEAR THE OKLAHOMA BORDER. LOCALLY HEAVY RAINFALL IS
POSSIBLE IN SOUTHEASTERN KANSAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE THURSDAY FOR SOUTH CENTRAL
AND SOUTHEAST KANSAS, ALTHOUGH CHANCES WILL END FROM WEST TO EAST
DURING THE DAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE, HOWEVER,
LOCALLY HEAVY RAINFALL IS POSSIBLE IN SOUTHEAST KANSAS.

THERE WILL BE ADDITIONAL CHANCES FOR STORMS FRIDAY NIGHT INTO
SATURDAY MORNING, AND THEN AGAIN SUNDAY THROUGH MONDAY. AT THIS TIME
IT IS TOO EARLY TO SPECULATE ON THE SEVERITY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

KED/LAWSON/JMC

In the hours before

Special weather statement, Sep 14, 10:23 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1023 PM CDT WED SEP 14 2005

KSZ094-098-099-150415-
CHAUTAUQUA-ELK-MONTGOMERY-
1023 PM CDT WED SEP 14 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...SOUTHEAST ELK AND WESTERN
MONTGOMERY COUNTIES...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ELGIN...OR 38 MILES EAST
OF ARKANSAS CITY...AND MOVING NORTHEAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH VERY HEAVY RAIN...WHICH MAY CAUSE LOCALIZED
FLOODING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Sep 14, 10:37 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT WED SEP 14 2005

KSZ047-150415-
BARTON-
1037 PM CDT WED SEP 14 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHWEST BARTON COUNTY...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 8 MILES NORTH OF
LARNED...AND MOVING NORTHEAST AT 25 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Local storm report, Sep 14, 10:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT WED SEP 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             SEDAN                   37.13N 96.18W
09/14/2005  1.00 INCH        CHAUTAUQUA         KS   TRAINED SPOTTER

            QUARTER-SIZED HAIL REPORTED ALONG HIGHWAY 99 FROM
            OKLAHOMA BORDER TO SEDAN.

&&

ES
Special weather statement, Sep 14, 11:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT WED SEP 14 2005

KSZ095-096-099-100-150430-
LABETTE-MONTGOMERY-NEOSHO-WILSON-
1107 PM CDT WED SEP 14 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...

AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEODESHA...OR 22 MILES NORTH OF
COFFEYVILLE...AND MOVING NORTHEAST AT 55 MPH.

PENNY SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN...WHICH MAY CAUSE LOCALIZED FLOODING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Local storm report, Sep 14, 11:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT WED SEP 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HAIL             SYCAMORE                37.33N 95.72W
09/14/2005  0.88 INCH        MONTGOMERY         KS   TRAINED SPOTTER

&&

RBL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 10:28 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.